Joint pain on letrozole

Hi everyone! Can anyone out there suggest anything I can do to help cope with the horrendous joint pain I have been suffering since starting on letrozole last October? It started in my wrists but spread quite quickly and now I ache all over. My wrists are so painful tonight I can't sleep. I am already on enough painkillers to fell an elephant because of a pre existing spinal injury so need an alternative solution. I'd be grateful for any tips or tricks out there. Has anyone tried anti histamines? Glucosamine? Help please, x

Parents
  • Hi Moggy - I'm typing this in after midnight as pain in my hip,legs and ankles is so bad at the moment.I have been on Letrozole for two and a bit years and the pain has crept up on me since September.  I was just reading a study on the Cancer Now website which said you can take a 3 month break from Letrozole once a year without it losing it's effectiveness. I am definitely going to ask my doctor if I can try this.  Someone on another post mentioned that Vitamin B complex helps her and the other therapy which seems to make sense is acupuncture.  I am definitely not going to put up with the pain without exploring every avenue. If it's affecting the quality of life of so many this side effect needs much more attention from the medical profession!  x

Reply
  • Hi Moggy - I'm typing this in after midnight as pain in my hip,legs and ankles is so bad at the moment.I have been on Letrozole for two and a bit years and the pain has crept up on me since September.  I was just reading a study on the Cancer Now website which said you can take a 3 month break from Letrozole once a year without it losing it's effectiveness. I am definitely going to ask my doctor if I can try this.  Someone on another post mentioned that Vitamin B complex helps her and the other therapy which seems to make sense is acupuncture.  I am definitely not going to put up with the pain without exploring every avenue. If it's affecting the quality of life of so many this side effect needs much more attention from the medical profession!  x

Children
  • Hi Vicki! Thanx for replying to my post. I'm surprised it took so long for you to get the pain in your joints. It's been less than 6 months for me. The worst thing for me is that it seems much worse at night. You are right that more needs to be done to help us. I also have the hot flushes and night sweats. It's pretty miserable. It feels so unfair that after surgery, chemo and radiotherapy that we are now expected to deal with the side effects of a drug we may have to take for life. Have you heard of the predictor test you can do to find out as a percentage what you are gaining from taking the letrozole. I have asked to do it when I see my oncologist in a couple of weeks. If it's less than 1% I think I'll stop it, it's not worth this misery. Maybe you could think about it too. Good to know we are not alone. We've come this far and we plod on, one day at a time. Keep strong, sending hugs, Mog, xx